# SDR 2023FA0000841

- Difficulty date: December 4, 2023
- Submitted: December 20, 2023
- Operation: General aviation
- Aircraft: N9166J
- Make and model: Piper PA 28-180
- Engine: Lyc O360A3A
- System (JASC): 7100 · Powerplant System
- Part: Cowling
- Part number: 67350000
- Part serial: NA
- Condition: Failed
- Location: Zone 200
- Part time: 5,900 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

UPPER COWLING BROKE AWAY FROM AIRCRAFT DURING FLIGHT. AFTER INSPECTING THE AIRCRAFT, IT SEEMS THE FRONT PIN BROKE OFF THE COWLING POSSIBLY THE ADESSIVE FAILED AND CAUSED THE PIN TO BREAK AWAY AND THE UPPER COWLING TO ALLOW AIRFLOW TO ENTER THE COWL AND PUT TOO MUCH WEIGHT ON THE LATCHES CAUSING FAILURE.
